Alert archive / Kentucky / Flash Flood Warnings in 2002
Flash Flood Warning 27, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Mar 19, 2002, 7:39 AM EST for 5 counties in Kentucky. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2002, 7:39 AM EST (12:39 UTC)
- Expired
- Mar 19, 2002, 11:30 AM EST
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
Counties Bath County, KY, Elliott County, KY, Fleming County, KY, Montgomery County, KY, Rowan County, KY
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 0.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KJKL 191239 FFWJKL KYC011-063-069-173-205-191630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 735 AM EST TUE MAR 19 2002 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * FLASH FLOOD WARNING FOR... FLEMING COUNTY ROWAN COUNTY BATH COUNTY ELLIOTT COUNTY MONTGOMERY COUNTY * UNTIL 1130 AM EST * AT 730 AM EST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN...ON THE ORDER OF ONE INCH PER HOUR MOVING ACROSS PART OF NORTHEAST KENTUCKY. A FEW SPOTS COULD RECEIVE BETWEEN ONE AND TWO INCHES OF RAIN BY 9 AM. DUE TO NEARLY SATURATED GROUND...MOST OF THIS RAIN WILL GO TO EXCESS RUNOFF. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON KY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Mar 19, 1:45 AM EST, 5 hours 54 minutes earlier.
Area forecast discussion, Mar 19, 1:45 AM EST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 145 AM EST TUE MAR 19 2002 THE SYNOPTIC SITUATION REMAINS SERIOUS. A TAP OF TROPICAL MOISTURE CONTINUES FROM MEXICO INTO THE EASTERN CONUS...AHEAD OF A CUTOFF UPPER LOW OVER THE SOUTHWEST STATES. AT THE SURFACE...AN INVERTED TROUGH EXTENDS FROM THE SOUTHERN PLAINS INTO KY. THIS REMAINS A FOCUS FOR PRECIPITATION AS A TRAIN OF VORTICITY MAXES MOVES OVER IT. THE NEXT SURGE OF PRECIP WILL OVERSPREAD MUCH OF EASTERN KY BEFORE DAYBREAK TODAY. THAT PATTERN PERSISTS IN THE MODELS THROUGH WEDNESDAY. THEN THE SYSTEM IS SHOWN TO FINALLY MOVE OFF TO THE EAST WEDNESDAY NIGHT. THE LATEST QPF FROM THE HPC SHOWS AN AREAL AVERAGE OF 1 TO 2 INCHES OF ADDITIONAL RAIN OVER MOST OF EASTERN KY BY WEDNESDAY MORNING. THIS WILL WORSEN THE FLOOD CONDITIONS THAT ALREADY EXIST IN PARTS OF THE AREA. WITH CLOUDY SKIES THROUGH WEDNESDAY...TEMPERATURES WILL VARY LITTLE. THE NGM MOS LOOKS GOOD COMPARED TO PERSISTENCE...EXCEPT A LITTLE TOO WARM FOR HIGHS ON WEDNESDAY. THE ONLY CHANGE TO THE EXTENDED FORECAST WILL BE TO INTRODUCE A CHANCE OF SHOWERS MONDAY. THE LATEST MRF MODEL RUN SHOWS THAT ANOTHER CUTOFF LOW DEVELOPS OVER THE SOUTHWEST STATES SUNDAY AND DRIFTS EAST. IFPS/GFE...ONLY MINOR ADJUSTMENTS WERE MADE TO THE EXISTING DATABASE. PRELIMINARY CCF... JKL 57/52 59/48 +++8 LOZ 59/52 61/49 99+8 .JKL...FLASH FLOOD WATCH FOR MOST OF EASTERN KENTUCKY TODAY THROUGH WEDNESDAY EVENING. SCHAUB
Nearby
Flash Flood Warnings in Kentucky, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.